News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Feeling cold after Cath Ablation


 ADean - Mon Sep 07, 2009 12:20 pm

I had Catheter Ablation performed to cure SVT. Shortly after I began to feel cold and sensitive to cold despite normal body temp. I have been to 6 Doc's (2 Neuros, 2 GPs, a Cardiologist and a vascular surgeon)and NO diagnosis except Anxiety. I have had numerous tests performed including TSH, T4 and cortisol. I have been on Cymbalta for almost a year and no change and it is driving me nuts. My Cardiologist and Vascular surgeon are at a loss as well. My question is, can the heart in any way affect temperature or temperature sensation, be it vascular, neurological, or hormonal? Did the ablation cause and abnormality that is sending mixed signals? Other than feeling cold, I feel quite normal at all times including during vigorous exercise. My biggest fear is that something happened either during the procedure or shortly after that affected my brain, be it a stroke or reaction to the anesthetic.
 John Kenyon, CNA - Tue Oct 20, 2009 9:39 pm

User avatar Hello -- While it would be sheer speculation, it is conceivable there was some sort of reflexive/reactive nerve response caused by the ablation, although I've never heard of this happening and can't even mentally trace the path by which this could take place. Still it is conceivable, and ought to be considered in any differential diagnosis, although this would seem a fairly benign problem and may well be something that will, with time, become less perceptible and perhaps may well be anxiety-related. I'm loathe to write off things -- unless obvious -- to anxiety. Still, this is one of those things that probably won't matter in the grand scheme of things, but is nonetheless bothersome and might actually produce some anxiety after the fact.

There's nothing I can find in the literature regarding this phenomenon, but will continue to look because your story is convincing and even if this has no clinical significance it is probably extremely annoying. If I or anyone else here at The Lounge can come up with a viable theory we'll be sure to add it to this thread. Meanwhile, please do keep us updated as to any changes or anything new you may learn regarding this.

Best of luck to you!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here